• question-icon

    What does the following blood test report indicate?

default
Posted on Tue, 25 Jul 2017 in Liver and Gall Bladder
Question: Total bilirubin-3, indirect-2.7, direct -0.3
Eosinophils -9.40, RBC Count-5.67

Plz suggest what could be the reason.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
More details needed.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. However, I need to know the reason for which you needed to get the blood test done. I mean to ask about the specific symptoms that made you seek medical assistance. Also mention if you are an alcoholic and whether you are having itchiness over your body.

Infective hepatitis or alcoholic liver disease could cause a rise in the bilirubin level. On the other hand the eosinophilia could be due to some allergic cause including worm infestation. I can comment further after you provide relevant details.

I would wait for your response. Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prof. Kunal Saha 30 minutes later
We visited doc for hair related treatment so he mentioned to do hormone test, we thought of doing other general tests so did Lft, cbc, thyroid and could see these results..i have been taking multivitamin tablets and also antibiotics for some time for more than 2 months for hair loss treatment..can it be possible because of that ? Also i am not taking alcohol and there is no itching sensation..plz suggest
doctor
Answered by Dr. Prof. Kunal Saha 16 minutes later
Brief Answer:
Wait and watch.

Detailed Answer:
Thanks for your clarification. I have checked the attached reports. It is not a good idea to take antibiotics indefinitely like that and I am unable to understand what good it could do. However, it is definitely an added load on the liver and that could have caused the change. I would insist you to wait and watch. Repeat the tests after 3-4 weeks if things remain fine in the meantime. If it comes down you have no reason to worry.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prof. Kunal Saha 8 hours later
Thanks doc.. Meantime we have consulted a doc and he has asked to take sorbiline syrup which wil bring the indirect bilirubin down . What does high indirect bilirubin tell? Also plz suggest if anything is to worry about ? Doc has suggested some tests as well. Plz find attached rx from doc
doctor
Answered by Dr. Prof. Kunal Saha 4 hours later
Brief Answer:
No need to worry

Detailed Answer:
Thanks for writing back. You can take sorbiline but taking a carbohydrate rich diet will do just the same. Indirect bilirubin correlates with unconjugated bilirubin levels. Bilirubin gets conjugated in an attempt toward excretion. Increase in conjugated levels indicate obstructive cause. Increase in unconjugated or indirect section suggests problem prior to that i.e. in the liver.

You can go for the tests suggested.

Somehow I find the degrees of this doctor fishy. CCH or certificate in child health is a credential for ayurvedic or homeopathic doctors (BAMS or BHMS). The mentioned the MRSH is just a paid membership that is supposed to have become MRSPH after the merger of the organisations. The medical registry check for the registration number reveals a different doctor http://www.mciindia.org/ViewDetails.aspx?ID=196292
Cannot check the same for Madhya Pradesh Medical Council at http://www.mciindia.org/InformationDesk/IndianMedicalRegister.aspx as the full name has not been given. Besides why would a doctor need to become authorized medical attendant? You might like to seek to verify his qualification and inform the CID/police if you find something out of place.

Regards

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Prof. Kunal Saha 27 hours later
.
doctor
Answered by Dr. Prof. Kunal Saha 2 minutes later
Brief Answer:
I have checked and found the doctor to be genuine

Detailed Answer:
Sorry that I expressed skepticism about the doctor whom you had consulted. I have checked again and found the doctor to be genuine. The below link helps you verify the medical registration of the concerned doctor.

This is the link: http://www.mciindia.org/ViewDetails.aspx?ID=423180

Regards,
Dr. Prof. Saha


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Rbc

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est...

doctor1 MD

My rbc in urine is 15-20, what are the chances this is cancer? Age is 63 female

doctor1 MD

hi i did my seman analysis today and reports are like volume 2 ml color miky white reaction alkaline viscosity 20/min total spermatozoa count...

doctor1 MD

Hello, male 33 years old. Had some blood and urine work done. All came back normal. Thyroid, glucose , WBC , RBC , Cholesterol , Kidney and Liver...

doctor1 MD

my one and half month old baby s blood report shows the following results Hb% 14.9 Total WBC count 0000 Polymorph neutrophil 31% per CU mm...

doctor1 MD

Infant with diarrhea having mucus, pus cells 3-4/Hpf and RBC count 2-4/Hpf. Is this normal?
Infant with diarrhea having mucus, pus cells 3-4/Hpf...

doctor1 MD

I have a daughter that is 17 and runs distance races of 1 mile to 3 mile in HS. For about a year now she has continued to have probelms with...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2